New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tamaralynn59
Regular Member


Date Joined Dec 2004
Total Posts : 40
   Posted 2/19/2005 3:57 AM (GMT -7)   
Hi everybody
Sorry I haven't been on in a while.  There's been a lot going on.  Last time I wrote, I wasn't having many side affects.  Well, let me tell you, that didn't last long!  I had the treatment on Tuesday and by Thursday, nothing I ate agreed with me.  I never was nauseated, just had that icky feeling in my stomach.  Then I got diarrhea.  So I bought some meds for that, which helped.  Then the next week, I started running a temp, around 100, so the doc gave me a very strong antibiotic, which gave me a yeast infection.  So I had to get meds for that!  Then, this past week my hair started falling out, I shaved it yesterday, and now I'm bald!!!!!! sad    It was a big adjustment.  I've cried a lot, but I'm ok now.  I went to work tonight for the first time.  I wore my orange, green, black, and white scarf.  I was nervous about how people would look at me, but everyone was great!   My head sure does get cold, tho.  BRRRRR!!!!!!!!!  I've decided I'm not going to mess with wigs, just scarves and hats.  Also, my blood counts are way down.  I have my next chemo this coming Tuesday, the 22nd.  I really don't know what to expect now. 
I'll keep in touch with you guys more.  I just got home from work, and I'm getting ready to go to bed, so...I'll talk to you guys later.
 
Hugs and prayers
Tamaralynn


gma
Veteran Member


Date Joined Jul 2003
Total Posts : 2921
   Posted 2/19/2005 8:03 AM (GMT -7)   
Hi Tamaralynn, I am so sorry it has hit you so hard. Just know you are not alone in the experience. Not that it really helps you any, but ..... If your counts are down you may get a week's reprieve. My daughter did. She was not happy about the extra week because she wanted it over before her 40th birthday. That was six years ago and she is doing great. So just look towards the future and stay positive. After seeing many of the girls here and my daughter and most recently Melissa Everidge on TV, I have decided bald is really beautiful. I am sure you look great in your scarves. Just remember that rest is necessary and rest all you can and it will help you. Hugs and prayers, MK


Candy
Veteran Member


Date Joined Jul 2003
Total Posts : 1294
   Posted 2/19/2005 9:02 AM (GMT -7)   
Thanks for sharing with us Tamaralynn. I am so sorry it has hit you so hard. I will have you in my thoughts in hopes that the side effects lessen and you get better health very soon.

L&H

Candy

 Perfume and incense bring joy to the heart, and the pleasantness of one's friend springs from his earnest counsel.

Proverbs 27:9


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 2/19/2005 9:23 AM (GMT -7)   
Hi TL...I was afraid you had a hard time when we did not see you for a while, but glad you are on the mend. I will tell you that when I shaved my hair off, it was my way to take control and not let it fall out, it came out on my terms. But I cried hard the whole day...then like magic, I was ok about it. Just getting used to it and accepting it was tough, then I was ready to move on. I did enjoy how quickly I could get ready for work!

As for the side effects, you may want to talk to the onc about preventing them, now that you know what you'll experience. THey may give you immodium before the diarrhea, or offer you other things as a preventive. My experienc after chemo #1 was identical to the next 3 times, so I knew what to expect.

And MK is right, Melissa Etheridge is on my hero list right now. THere is a beautiful picture of her in People magazine right now...and while she looks fabulous, she looks healthy and strong and vibrant, everything that people thing cancer patients can't do. But we know better! Keep up the positive attitude!
L&H,
Lori


coopfesta
Veteran Member


Date Joined Sep 2003
Total Posts : 1373
   Posted 2/19/2005 3:25 PM (GMT -7)   
Hey Tamaralynn
 
I'm glad you got back with us.  I've been thinking about you.  I had major constipation instead of the runs, but the rest sounds like what I went through.  Can't believe it's been a year!  I'm glad you got back to work and everyone's so great to you!  Nothing like work to keep your mind off your troubles! 
Here are a couple of things I found out about, albeit the hard way.  Casting for recovery (there's a website) funds free getaways where BC patients can go to a beautiful place for the weekend and learn how to fly fish with experts.  There are usually about 12 women who are selected for each one, and they are all over the country.  They have a nurse and a social worker there too.  It was a great time!   
 
There's a great program that American Cancer Society runs called Looking good Feeling Well.  They run a two-hour workshop and give away like a hundred dollars in makeup with lessons, and also lessons on how to make turbans and play with scarves.  I learned how to make a turban out of a tee shirt!  It was a nice two hours with ladies that were true survivors.  I recommend it highly.
 
Also, there's chemoangels.com, a free service that assigns you a chemoangel that will send you little inspiring, supportive cards and little gifts.  I was surprised how those cards came at just the right time!
 
Those two things can give you some extra support.  This site was tops for me, though.  I also recommend taking a plunge and going to a gathering if there's one coming up.  they're talking about it.
 
Keep on plugging!!!!! 
 
 
"Our greatest glory is not in never falling, but in rising every time we fall." -Confucius

Ellen


Luci
Veteran Member


Date Joined Jul 2003
Total Posts : 892
   Posted 2/19/2005 10:00 PM (GMT -7)   
Hi, there. I'm feeling badly that you've suffered so with the chemo. Lori's right. Generally, whatever happens the first time repeats itself with the next tx's. Be prepared. Are you drinking lots of water, before, during and the day after the tx's? That will help a lot; it's so impt. to stay well-hydrated. Re: low blood counts: you may need neupogen or procrit to boost those those counts, ask your onc. about them.

I'm thinking that a scarf may not be enough to keep you head warm in the winter weather, especially if you live some place where it's very cold or the wind blows hard. The scarves look so pretty when you're inside and it's warm, but you do need to think of something to websar with it when you're outdoors. I remember that my head was always cold (my chemo went through the fall and winter) and ended up looking for cute hats. I liked the kind with the brims that could be turned up or down and looked nice either way. The ACS has a website with links to places that sell hats specially designed for people in the midst of chemotherapy.

You're a brave girl; just keep doing what you're doing. We're all here pulling for you. Luci
In the depth of winter, I finally learned that within me lay an invincible summer.  Albert Camus


debbiR
Veteran Member


Date Joined Feb 2005
Total Posts : 730
   Posted 2/20/2005 4:41 PM (GMT -7)   
Hi Tamaralynn!
 
I am really sorry that you are having such a rough time with the side effects from the chemo. I have to agree with what everyone else has said...the side effects that I experienced from the first chemo followed true for the remaining treatments. Please ask your oncologist for some premeds that you can take 24 hrs before your chemo for the nausea. Be careful being around people when your counts are down. My onco was very strict about that rule. Esp now that it is flu and cold season.
 
Remember, you have one under your belt now. The next one will be easier because you will know what you are dealing with.
 
Hugs
 
Deb
 


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 2/20/2005 5:38 PM (GMT -7)   
Luci, I forgot about the cold head thing....my chemo was Feb-April, and I always kept my head covered. I slept with a cap, a soft cotton turban-like thing. I noticed the cool breeze on my head when I walked around topless. It was the strangest sensation!

L&H,
Lori


babyseeester
Veteran Member


Date Joined Oct 2004
Total Posts : 826
   Posted 2/21/2005 7:06 PM (GMT -7)   
I'm currently going through chemo, too, and am basically bald.  I'm wearing a wig, because my job is in the public eye.  When I take it off at home, my head is so cold and I live in So. Calif.  I can't even imagine being anywhere colder.  I have a beany-type hat I wear at home when it's cold.  I have been fortunate to not have too bad side effects.  Just some nausea and tiredness.  The past week or so, I've felt I'm getting some strength back, so that's good.  Just hang in there and we'll get through this together.  Take care!  I will be thinking of you tomorrow when I get my new chemo meds.
 
L & H,
Kathy

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:20 PM (GMT -7)
There are a total of 2,735,707 posts in 301,325 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
325 Guest(s), 13 Registered Member(s) are currently online.  Details
Krimpet 🍔, FearBug, tickcheckguy, ppm guy, NiceGuyEddie, Loutucky, Girlie, NewspaperLover, Sheeks175, MusicForLife, Suffering34, Nomar Lupron 4 Me, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer